MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower than expected vitros total b-hcg ii (bhcg) result was obtained from initial testing of a single patient sample using vitros bhcg lot 3780 on a vitros xt7600 integrated system.The result was lower than expected when compared to the repeat result using the same patient sample run on the same vitros xt 7600 system.Patient sample 1 bhcg result of <2.39 miu/ml versus the expected patient sample 1 result of 8.8 miu/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros bhcg result was reported outside of the laboratory.A corrected report was later issued and no treatment was stopped, started or altered based on the lower than expected result.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment 603553.
 
Additional Manufacturer Narrative
The investigation has determined that a lower than expected vitros total b-hcg ii (bhcg) result was obtained from initial testing of a single patient sample using vitros bhcg lot 3780 on a vitros xt7600 integrated system.The result was lower than expected when compared to the repeat result using the same patient sample run on the same vitros xt 7600 system.The assignable cause of the event is unknown.Within the timeframe of the event, historic vitros bhcg quality control results were acceptable, indicating vitros bhcg reagent lot 3780 was performing as intended and did not likely contribute to the event.Although diagnostic within run precision testing was not performed, acceptable historic vitros bhcg quality control results give no indication the vitros xt7600 integrated system was not performing as intended.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros bhcg reagent lot 3780.It is unknown whether the customer was following the collection device manufacturers recommendations for sample handling, and an issue with pre-analytical sample handling cannot be ruled out as a contributor to the initial lower than expected result.Additionally, the customer did not process the sample repeats within the timeframe of ortho¿s recommended sample storage protocol.However, the results from the sample that was redrawn six days after the initial sample confirm the patients positive pregnancy status, indicating that the repeat results of the initial sample are likely accurate.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17975069
Report Number3007111389-2023-00184
Device Sequence Number16767191
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public10758750002320
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Catalogue Number6802220
Device Lot Number3780
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown